| Model Number |
208-22-18 |
| Medical Device Problem Codes |
Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Scar Tissue (2060); Osteolysis (2377)
| Date of Event |
05/06/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported via legal documentation a 71 y/o female patient had a right knee replacement on 4 apr 2008.Approximately 15 years after the initial procedure the patient had a right knee revision on (b)(6)2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6)2023 preliminary diagnosis: right failed total knee arthroplasty postoperative diagnosis: right failed total knee arthroplasty imaging was consistent with failed right knee arthroplasty.A thorough synovectomy was performed.The patient was transferred to the recovery room in stable condition.
Additional Manufacturer Narrative
Pending investigation.
Additional Manufacturer Narrative
H6.Investigation results- the cc tibial insert with serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.The cause of the patient¿s right failed total knee arthroplasty and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the the significant post-traumatic deformity, interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.There is no other information available.
Event or Problem Description
Additional information from operative report-the patient was revised to competitor's devices.Using a combination of a small saw and osteotomes, the femoral implant was removed with minimal bone loss.The tibia was removed with minimal bone loss.Reconstruction-given the significant post-traumatic deformity and bone loss, a hinged knee replacement was indicated.Enough residual distal femur was present, thus the decision to use a distal femoral replacement was deferred.Extensive scar tissue and osteolytic bone was removed.The patella was then debrided of scar tissue and the button was removed with a saw.Devices were trialed and then implanted.